Jump to content
Important Survey - Please Participate ×

Hi! I am new and need advice


[si...]

Recommended Posts

 

Hi all!!

My name is nick and I am new here. I have been on clonazepam for 2 and a half years, 1mg a day every day and on very rare occasions 2mg if needed. I can count on one hand how many times I felt that 2mg was needed. Anyway, my Doc recently found out that I have rarely needed the 2mg and asked why I was not taking it. I told him that I took the 1mg every day when my anxiety was so high that I could no longer tolerate it. I have anxiety and bipolar issues. So I told him that I did not wish to become addicted to the clonazepam hence the reason I rarely took the 2mg and just stuck to the 1mg. He looked at me in surprise and informed me that since I had been taking clonazepam longer than a few weeks that I was already addicted to it.

 

This did not sit well with me. I have been learning some new coping skills for anxiety and had planned to get off the clonazepam soon anyway. However, I did not expect to be told that I was addicted. I wish I had been told this when it was first prescribed. So after researching benzo addiction and withdrawal, we decided it was time to come off the clonazepam and I needed to taper off. So my Doc set up a taper schedule of

 

Weeks 1-3 take .5mg in morning and .5mg in evening (still taking 1mg a day but getting my body used to a smaller dose instead of 1mg all at once)

 

Weeks 4-6 cut out the .5mg in morning and only take .5 in evening

 

Weeks 6-9 take .25mg in morning and .25mg in evening

 

Weeks 9-12 take .25mg in evening

 

Weeks 12-15 take 0.125 mg in morning and 0.125mg in evening

 

Weeks 15-18 take 0.125 mg in evening

 

Off after week 18.

 

So a taper of about 4 months. Is this a safe taper? Is it long enough to help prevent most withdrawal symptoms? Since I start the taper tomorrow I am somewhat nervous and would like some input. Any advice would be greatly appreciated.

 

Thank you,

 

Nick

Link to comment
Share on other sites

Hello, and welcome to the forum! You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to find people who understand what you're going through.  The taper you describe is not what we'd recommend, since you would be making 50% drops. A more gradual taper is best. For those who are currently tapering, we recommend reducing no faster than 5-10% every 10-14 days,  and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support (during your taper).

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

Link to comment
Share on other sites

 

Hi all!!

My name is nick and I am new here. I have been on clonazepam for 2 and a half years, 1mg a day every day and on very rare occasions 2mg if needed. I can count on one hand how many times I felt that 2mg was needed. Anyway, my Doc recently found out that I have rarely needed the 2mg and asked why I was not taking it. I told him that I took the 1mg every day when my anxiety was so high that I could no longer tolerate it. I have anxiety and bipolar issues. So I told him that I did not wish to become addicted to the clonazepam hence the reason I rarely took the 2mg and just stuck to the 1mg. He looked at me in surprise and informed me that since I had been taking clonazepam longer than a few weeks that I was already addicted to it.

 

This did not sit well with me. I have been learning some new coping skills for anxiety and had planned to get off the clonazepam soon anyway. However, I did not expect to be told that I was addicted. I wish I had been told this when it was first prescribed. So after researching benzo addiction and withdrawal, we decided it was time to come off the clonazepam and I needed to taper off. So my Doc set up a taper schedule of

 

Weeks 1-3 take .5mg in morning and .5mg in evening (still taking 1mg a day but getting my body used to a smaller dose instead of 1mg all at once)

 

Weeks 4-6 cut out the .5mg in morning and only take .5 in evening

 

Weeks 6-9 take .25mg in morning and .25mg in evening

 

Weeks 9-12 take .25mg in evening

 

Weeks 12-15 take 0.125 mg in morning and 0.125mg in evening

 

Weeks 15-18 take 0.125 mg in evening

 

Off after week 18.

 

So a taper of about 4 months. Is this a safe taper? Is it long enough to help prevent most withdrawal symptoms? Since I start the taper tomorrow I am somewhat nervous and would like some input. Any advice would be greatly appreciated.

 

Thank you,

 

Nick

 

Hi Nick and welcome to the forum!

 

That taper could work for you.  The time of 18 weeks seems doable.  I wouldnt switch between once a day and twice a day though, you want to keep they same lvl of meds in you as much as possible.  Also you may want to consider smaller cuts more often.  I ended up cutting daily at very small amounts to avoid unnecessary symptoms.  See my signature below.  Example taper using you schedule:

 

Weeks 1-2 take .5mg in morning and .5mg in evening (still taking 1mg a day but getting my body used to a smaller dose instead of 1mg all at once)

 

Weeks 3-4 take .375mg in morning and take .5 in evening

 

Weeks 5-6 take .375mg in morning and .375mg in evening

 

Weeks 7-8 take .25mg in morning and .375mg in evening

 

Weeks 9-10 take 0.25 mg in morning and 0.25mg in evening

 

Weeks 11-12 take 0.125 mg in morning and 0.25mg in evening

 

Weeks 13-14 take 0.125 mg in morning and 0.125mg in evening

 

Week  14-18 Do small reductions with gram scale or titration

 

Stay Strong!

sharkey

Link to comment
Share on other sites

I went to a local detox I did not do a taper. However, I have come across a lot of friends that were taking Xanax. and they did a taper with medical supervision. I believe the most common symptoms will be

 

Headaches

Insomnia

Anxiety

 

You just have to stay strong and this def helped me. Know that this will end however, with time. Try not to put a time table on it. When you do reach that mark you don't want to beat yourself up for not feeling better. But simply keep telling yourself that this too shall pass. I know it sounds very cliche but it does help. I truly believe it's mind over matter. You will get through this keep calm and carry on!!! LOL another cliche.

Link to comment
Share on other sites

×
×
  • Create New...